MAUDE Adverse Event Report: COVIDIEN NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

COVIDIEN NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number N351452
Medical Device Problem Codes Peeled/Delaminated (1454); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the nitrex wire was returned for evaluation.The device returned coiled, loose and double-bagged within ¿zip-lock¿ style poly biohazard pouches.The specimen presented an overall length of 145.15cm, a finished coil length of 6.02¿/15.30cm, a ptfe jacketed shaft diameter of.03330¿ to.03360¿ and a finished coil diameter of.03490¿ to.03495¿.The specimen presented an angled tip length of.433¿/1.10cm, and a tip angle of 53.5 degrees.A gage bushing certified to be.0355¿ passed over the length of the specimen from the distal end with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity to the distal aspect of the jacket damage.The specimen presented torn/frayed ptfe jacket material over the proximal 0.25cm and dried blood-like material on and between the coil wraps.All joints appeared to be correct and intact.Except where noted, the specimen device appeared visually and dimensionally correct.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a nitrex guide wire along with 7fr sheath during procedure to treat a fibrous soft tissue lesion in the dialysis access circuit.Ifu was followed.Damaged component was noted during preparation, the end of the guide wire was frayed at the blue (non tip) end.The issue was not noted prior to introducing the device into the patient and the device entered the patient's vasculature.It was reported that physician had to up size sheath, pass a buddy wire through lesion then remove nitrex to load a pta balloon on new wire to complete procedure.There was no patient injury reported.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10086353
Report Number2183870-2020-00151
Device Sequence Number11506728
Product Code DQX
UDI-Device Identifier00821684058275
UDI-Public00821684058275
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model NumberN351452
Device Catalogue NumberN351452
Device Lot Number11193082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2020
Initial Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR